Alert archive / California / Wind Advisories in 2015

Wind Advisory 3, NWS Los Angeles, CA

January 22, 2015Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 22, 2015, 4:08 AM PST for Los Angeles County, California. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2015, 4:08 AM PST (12:08 UTC)
Expired
Jan 22, 2015, 12:19 PM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2015-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2015-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3032 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS76 KLOX 221208
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
408 AM PST THU JAN 22 2015

...GUSTY NORTHEAST WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES
COUNTIES TODAY...

.STRONG SURFACE HIGH PRESSURE DROPPING SOUTHWARD THROUGH THE GREAT
BASIN HAS CAUSED AN OFFSHORE PRESSURE GRADIENT TO DEVELOP ACROSS
SOUTHERN CALIFORNIA. THIS WILL BRING GUSTY NORTHEAST WINDS TO THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTY INCLUDING THE SANTA
MONICA RANGE...AND THE SANTA CLARITA VALLEY TODAY. WINDS WILL
GUST TO BETWEEN 45 AND 50 MPH IN THE MOUNTAINS...AND TO AROUND
40 MPH IN THE SANTA CLARITA VALLEY. ACROSS THE SAN FERNANDO
VALLEY...THE VENTURA COUNTY COAST AND VALLEYS...AND ON THE LOS
ANGELES COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO THE
HOLLYWOOD HILLS...WINDS ARE EXPECTED TO REMAIN MOSTLY BELOW
ADVISORY LEVEL. HOWEVER...LOCAL WIND GUSTS TO 35 MPH ARE POSSIBLE
IN THESE AREAS. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON.

GUSTY WINDS ARE EXPECTED AGAIN LATE TONIGHT AND FRIDAY MORNING...
BUT THEY SHOULD REMAIN BELOW ADVISORY LEVELS. STRONGER AND MORE
WIDESPREAD NORTHEAST WINDS ARE EXPECTED ACROSS MOST OF LOS ANGELES
AND VENTURA COUNTIES LATE FRIDAY NIGHT AND SATURDAY.

CAZ053-054-222015-
/O.NEW.KLOX.WI.Y.0003.150122T1208Z-150122T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
408 AM PST THU JAN 22 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THIS
  AFTERNOON...THEN WINDS WILL DIMINISH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-222015-
/O.NEW.KLOX.WI.Y.0003.150122T1208Z-150122T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
408 AM PST THU JAN 22 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS
  AFTERNOON...THEN WINDS WILL DIMINISH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-222015-
/O.NEW.KLOX.WI.Y.0003.150122T1208Z-150122T2300Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
408 AM PST THU JAN 22 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY THIS
  AFTERNOON...THEN WINDS WILL DIMINISH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB/RAT
1 follow-up statement
791 
WWUS76 KLOX 222019
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1219 PM PST THU JAN 22 2015

CAZ046-053-054-088-222130-
/O.CAN.KLOX.WI.Y.0003.000000T0000Z-150122T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA...
NEWHALL...VALENCIA
1219 PM PST THU JAN 22 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS ACROSS THE REGION HAVE DIMINISHED TO BELOW CRITERIA AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN
LOCALLY STRONG AND GUSTY INTO THE AFTERNOON... ESPECIALLY IN AND
NEAR PASSES AND CANYONS AND ACROSS RIDGETOPS. TRAVELERS SHOULD
REMAIN PREPARED FOR POTENTIAL CROSSWINDS IN PARTICULAR.

$$
KJ/DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:16 AM PST, 52 minutes earlier.

Area forecast discussion, Jan 22, 3:16 AM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
316 AM PST THU JAN 22 2015

.SYNOPSIS...
HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES TO THE
REGION THROUGH THE WEEKEND...WITH ABOVE NORMAL DAYTIME TEMPERATURES.
IT WILL BE BREEZY TO LOCALLY WINDY...ESPECIALLY THIS MORNING AND
AGAIN SATURDAY. LOW PRESSURE MOVING TOWARD THE REGION FROM THE
SOUTHWEST WILL BRING INCREASING CLOUDS AND COOLER WEATHER MONDAY...
WITH A CHANCE OF RAIN MONDAY NIGHT THROUGH WEDNESDAY.

&&

.SHORT TERM (TODAY-SAT)...EXCEPT FOR SOME LOW CLOUDS AND FOG ACROSS
INTERIOR SECTIONS OF SLO AND SBA COUNTIES...SKIES WERE MOSTLY CLEAR
ACROSS THE REGION EARLY THIS MORNING. ANY LOW CLOUDS SHOULD
DISSIPATE BY MID OR LATE MORNING. SKIES WILL GENERALLY BE MOSTLY
SUNNY TODAY...ALTHOUGH HIGH CLOUDS MAY DIM THE SUNSHINE FROM TIME TO
TIME...ESPECIALLY N OF PT CONCEPTION. OFFSHORE PRES GRADIENT AND
SOME WEAK TO MODERATE SUBSIDENCE HAVE CAUSED SOME GUSTY WINDS TO
DEVELOP IN THE MTNS OF VTU AND L.A. COUNTIES INCLUDING THE SANTA
MONICA RANGE...AND IN THE SANTA CLARITA VALLEY. WINDS WERE MOSTLY
JUST BELOW ADVISORY LEVELS...BUT WITH AN EXPECTED SMALL BUMP UP IN
WINDS AROUND SUNRISE...HAVE GONE AHEAD AND ISSUED WIND ADVISORIES
FOR THESE AREAS. EXPECT GUSTY WINDS TO PUSH INTO THE SAN FERNANDO
VALLEY...THE VTU COUNTY VALLEYS AND COASTAL PLAIN...AND THE L.A.
COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD
HILLS AROUND SUNRISE AND CONTINUE THROUGH EARLY AFTERNOON.
HOWEVER...IN THESE AREAS...EXPECT WINDS TO REMAIN BELOW ADVISORY
LEVELS FOR THE MOST PART. MAX TEMPS WILL LIKELY BE UP A FEW DEGREES
IN MOST AREAS W OF THE MTNS TODAY...WITH THE BEST WARMING ACROSS
IMMEDIATE COASTAL SECTIONS OF L.A. AND VTU COUNTIES. THIS SHOULD PUT
MAX TEMPS 5 TO 10 DEGREES ABOVE NORMAL IN MOST COASTAL AND VALLEY
AREAS TODAY...WITH HIGHS APPROACHING 80 DEGREES IN THE WARMEST
LOCATIONS.

A WEAK SHORT WAVE TROUGH WILL DROP SWD THROUGH CA LATER TODAY AND
TONIGHT...EVOLVING INTO A CLOSE UPPER LOW OVER NORTHERN BAJA FRI.
AT THE SFC...LOW LEVEL GRADIENTS WILL REMAIN OFFSHORE. SKIES WILL
REMAIN MOSTLY CLEAR. THERE WILL LIKELY BE SOME GUSTY NE WINDS AGAIN
LATE TONIGHT/FRI MORNING...BUT WINDS SHOULD REMAIN BELOW ADVISORY
LEVELS. MAX TEMPS ON FRI SHOULD BE SIMILAR TO THOSE REACHED TODAY.

UPPER LEVEL HIGH PRESSURE WILL BUILD INTO NRN CA FRI NIGHT AND SAT.
AS THIS OCCUR...THE HEIGHT GRADIENT WILL SHARPEN ALOFT...AND NELY
FLOW WILL INCREASE FROM 850 MB THROUGH 500 MB OVER SRN CA FRI NIGHT
AND SAT. AT THE SAME TIME...SFC HIGH PRESSURE WILL BUILD INTO THE
SRN GREAT BASIN...CAUSING OFFSHORE SFC PRESSURE GRADIENTS ACROSS SRN
CA TO BECOME INCREASINGLY OFFSHORE. THE COMBINATION OF STRONGER
OFFSHORE GRADIENTS AND BETTER UPPER LEVEL SUPPORT WILL LIKELY
BRING DECENT ADVISORY LEVEL NE WINDS TO MUCH OF LOS ANGELES AND
VENTURA COUNTIES LATE FRI NIGHT AND SAT. IN FACT...WIND GUSTS WILL
PROBABLY APPROACH HIGH WIND WARNING LEVELS IN SOME MOUNTAIN AREAS.
WIND ADVISORIES WILL ALMOST CERTAINLY BE NEEDED FOR MUCH OF L.A. AND
VTU COUNTIES. WITH GOOD RISES IN HEIGHTS AND THICKNESSES ON
SAT...EXPECT SOME WARMING...ESPECIALLY W OF THE MTNS...WITH MAX
TEMPS LIKELY INTO THE LOWER 80S ACROSS PORTIONS OF THE COASTAL
PLAIN.

.LONG TERM (SUN-WED)...GOOD OFFSHORE GRADIENTS WILL CONTINUE
SUNDAY...BUT UPPER LEVEL WIND SUPPORT WILL BE WEAKER AS THE UPPER
LOW OVER NRN BAJA CONTINUES TO DROP SOUTHWESTWARD. STILL...ADVISORY
LEVEL WINDS ARE POSSIBLE IN THE MORE WIND FAVORED LOCATIONS. CONTD
RISE IS HEIGHTS AND THICKNESSES WILL PROBABLY ALLOW MAX TEMPS TO
RISE A COUPLE MORE DEGREES ON SUNDAY...ALTHOUGH THERE IS A SMALL
CHANCE OF SOME SLIGHT COOLING RIGHT AT THE BEACHES. EXCEPT FOR SOME
HIGH CLOUDS...SUNDAY SHOULD BE SUNNY. THE UPPER LOW WILL CONTINUE TO
SPIN WELL TO THE W OF CENTRAL BAJA SUNDAY NIGHT AND MON...WHILE THE
UPPER HIGH OVER NRN CA SHIFTS INTO THE GREAT BASIN. MODELS SHOW A
DECENT SURGE OF MID AND HIGH LEVEL MOISTURE INTO THE REGION ON
MONDAY...SO EXPECT CLOUDS TO INCREASE. WITH THE ADDED
CLOUDINESS...WEAKENING OFFSHORE GRADIENTS AND FALLING
HEIGHTS...EXPECT SIGNIFICANT COOLING IN MOST AREAS ON MONDAY. BEYOND
MONDAY...THERE IS A FAIR AMOUNT OF DISAGREEMENT BETWEEN THE
MODELS...BUT THE GENERAL IDEA IS THAT A TROUGH MOVING INTO THE ERN
PACIFIC WILL FORCE THE UPPER LOW OFF BAJA...AND ITS MOISTURE...
NORTHWARD MON NIGHT AND TUE...BRINGING A CHANCE OF RAIN OR SHOWERS
TO THE REGION. THERE COULD BE A BIT OF A BREAK...THEN THERE WOULD BE
ANOTHER CHANCE OF RAIN WITH THE TROUGH MOVING THROUGH THE ERN
PACIFIC. WITH SO MANY TIMING AND MOISTURE DIFFERENCES BETWEEN THE
MODELS...WILL JUST GO WITH A CHANCE OF RAIN MON NIGHT THROUGH
WED...WITH DAYTIME TEMPS DOWN TO NEAR NORMAL LEVELS.

&&

.AVIATION...22/1030Z...

AT 0955Z...THERE WAS A SURFACE-BASED INVERSION AT KLAX. THE TOP OF
THE INVERSION WAS 1400 FEET WITH A TEMPERATURE OF 19 DEGREES
CELSIUS.

OVERALL...DEVELOPING NORTH TO NORTHEAST FLOW WILL KEEP MOST SITES
VFR THRU THE PERIOD. ONLY EXCEPTIONS WILL BE KPRB AND KLGB WHERE
SOME MVFR VSBYS WILL LIKELY LINGER THRU 16Z. WITH NORTHEASTERLY
FLOW...LLWS/TURBULENCE WILL BE LIKELY IN THE VALLEYS AND MOUNTAIN
PASSES THRU THIS AFTERNOON.

KLAX...HIGH CONFIDENCE IN 12Z TAF. NORTH-NORTHEAST WINDS NEAR
6 KNOTS WILL CONTINUE THRU THIS MORNING.

KBUR...HIGH CONFIDENCE IN 12Z TAF. MODERATE LLWS/TURBULENCE IS
LIKELY THRU EARLY THIS AFTERNOON.

&&

.MARINE...22/200 AM PST...

FOR THE OUTER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW
SMALL CRAFT ADVISORY LEVELS THROUGH SUNDAY.

FOR THE INNER WATERS...NORTHEAST FLOW WILL DEVELOP TODAY AND
CONTINUE THROUGH SUNDAY. FOR TODAY...THE STRONGEST WINDS ARE
EXPECTED NEAR SHORE FROM POINT MUGU TO SANTA MONICA...AND THERE
IS A 40% OF SMALL CRAFT ADVISORY NORTHEAST WIND GUSTS. FOR TONIGHT
AND FRIDAY...HIGH CONFIDENCE IN NORTHEAST WINDS REMAINING BELOW
SMALL CRAFT ADVISORY LEVELS. FOR LATE FRIDAY NIGHT/SATURDAY...THERE
IS MODERATE CONFIDENCE IN SMALL CRAFT ADVISORY-LEVEL NORTHEAST
WINDS FROM VENTURA SOUTH TO SANTA MONICA...AS WELL AS SOUTH OF
PALOS VERDES (INCLUDING CATALINA ISLAND)...WITH THE SMALL CRAFT
ADVISORY POSSIBLY CONTINUING INTO SUNDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...DB
AVIATION/MARINE...RAT
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 6:00 AM PST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED JAN 21 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED JAN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS THROUGH MID MORNING ACROSS THE VALLEYS OF LOS ANGELES AND
VENTURA COUNTIES...THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA
BARBARA COUNTY AND THE SANTA YNEZ VALLEY.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY.

LOCALLY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS
OF VENTURA AND LOS ANGELES COUNTIES AND THE VENTURA COUNTY COASTAL
PLAIN THROUGH EARLY AFTERNOON.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF
VENTURA AND LOS ANGELES COUNTIES AND THE VENTURA COUNTY COASTAL
PLAIN AT TIMES THURSDAY THROUGH SUNDAY...WITH WINDS POSSIBLY
REACHING ADVISORY LEVELS THURSDAY AND SATURDAY. GUSTY WINDS AND VERY
LOW HUMIDITIES WILL INCREASE FIRE DANGER...ESPECIALLY BY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:09 PM PSTHigh Surf AdvisoryLOXLos Angeles56 hr
Jan 22, 2:58 PM PSTHigh Wind WatchLOX14 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.